Alert archive / Michigan / Red Flag Warnings in 2012

Red Flag Warning 7, NWS Marquette, MI

May 19, 20125 counties in Michigan

NWS Marquette, MI issued this red flag warning at May 19, 2012, 5:01 AM EDT for 5 counties in Michigan. It took effect at May 19, 2012, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2012, 5:01 AM EDT (09:01 UTC)
In effect from
May 19, 2012, 1:00 PM EDT
Expired
May 19, 2012, 8:00 PM EDT
In force
7 hr
Issued by
NWS Marquette, MI

Counties Baraga County, MI, Gogebic County, MI, Houghton County, MI, Marquette County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 93 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2694 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WWUS83 KMQT 190901
RFWMQT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
501 AM EDT SAT MAY 19 2012

...CRITICAL FIRE WEATHER CONDITIONS TODAY OVER PORTIONS OF THE WEST
AND NORTH CENTRAL...

.GUSTY SOUTH WINDS BETWEEN HIGH PRESSURE TO THE EAST AND A COLD
FRONT MOVING INTO MINNESOTA WILL CONTINUE TO DRAW UNSEASONABLY
WARM AIR INTO THE UPPER GREAT LAKES TODAY. THE COMBINATION
OF TEMPERATURES RISING TO NEAR 90...RELATIVE HUMIDITY FALLING AS LOW
AS 22 PERCENT...AND SUSTAINED SOUTH WINDS INCREASING TO 15 TO 20 MPH
WITH FREQUENT GUSTS AROUND 25 MPH WILL CAUSE FIRE WEATHER CONDITIONS
TO REACH CRITICAL LEVELS THIS AFTERNOON AND EARLY EVENING OVER
PORTIONS OF THE WEST AND NORTH CENTRAL. EXPECT POOR RELATIVE
HUMIDITY RECOVERY TONIGHT...BUT THE ARRIVAL OF A COLD FRONT ON SUNDAY
WILL BRING MOISTER AIR AND THE THREAT OF SOME SHOWERS...MAINLY OVER
THE WEST.

MIZ001-003-006>008-010>015-085-191015-
/O.CAN.KMQT.FW.A.0002.120519T1700Z-120520T0100Z/
KEWEENAW-NORTHERN HOUGHTON-ALGER-LUCE-CHIPPEWA-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-MACKINAC-
NORTHERN SCHOOLCRAFT-
501 AM EDT SAT MAY 19 2012 /401 AM CDT SAT MAY 19 2012/

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE EAST HALF OF UPPER MICHIGAN AWAY FROM LAKE
MICHIGAN AND LAKE HURON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE FIRE
WEATHER WATCH.

ALTHOUGH CONDITIONS ARE NOT LIKELY TO REACH RED FLAG CRITERIA
TODAY...HIGH TEMPERATURES WELL INTO THE 80S...MINIMUM RELATIVE
HUMIDITY AS LOW AS AROUND 25 PERCENT...AND A STEADY SOUTH WIND
BETWEEN 10 AND 20 MPH WILL CAUSE AN ELEVATED RISK OF WILDFIRES IN
THIS AREA. AREAS NEAR LAKE MICHIGAN AND NORTH OF HOUGHTON WILL SEE
SOME MODERATION OFF THE COOLER LAKE WATERS AND LESS AUSTERE FIRE
WEATHER CONDITIONS.

$$

MIZ002-004-005-009-084-191715-
/O.UPG.KMQT.FW.A.0002.120519T1700Z-120520T0100Z/
/O.NEW.KMQT.FW.W.0007.120519T1700Z-120520T0000Z/
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-SOUTHERN HOUGHTON-
501 AM EDT SAT MAY 19 2012 /401 AM CDT SAT MAY 19 2012/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY OVER PORTIONS OF WEST AND NORTH CENTRAL UPPER
MICHIGAN...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 002 ONTONAGON...FIRE WEATHER 
  ZONE 004 BARAGA...FIRE WEATHER ZONE 005 MARQUETTE...FIRE 
  WEATHER ZONE 009 GOGEBIC AND FIRE WEATHER ZONE 084 SOUTHERN 
  HOUGHTON.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* TEMPERATURES...IN THE 80S TO NEAR 90.

* IMPACTS...BURN RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE 
  INFORMATION ON BURN RESTRICTIONS...VISIT THE MICHIGAN DNR 
  WEBSITE AT HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER 
  CASE...OR BY CALLING 866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER
  CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A
  COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITY...WARM
  TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS
  WILDLAND FIRE CONDITIONS. CAMPFIRES...OUTDOOR GRILLS...SMOKING
  MATERIALS...CHAIN SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE
  POTENTIAL TO THROW A SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE
  FIRE.

* PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE 
  FIELD OF THIS RED FLAG WARNING.

&&

$$
KC
2 follow-up statements
369 
WWUS83 KMQT 190952
RFWMQT

URGENT - FIRE WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE MARQUETTE MI
551 AM EDT SAT MAY 19 2012

...CRITICAL FIRE WEATHER CONDITIONS TODAY OVER PORTIONS OF THE WEST
AND NORTH CENTRAL...

.GUSTY SOUTH WINDS BETWEEN HIGH PRESSURE TO THE EAST AND A COLD
FRONT MOVING INTO MINNESOTA WILL CONTINUE TO DRAW UNSEASONABLY
WARM AIR INTO THE UPPER GREAT LAKES TODAY. THE COMBINATION
OF TEMPERATURES RISING TO NEAR 90...RELATIVE HUMIDITY FALLING AS LOW
AS 22 PERCENT...AND SUSTAINED SOUTH WINDS INCREASING TO 15 TO 20 MPH
WITH FREQUENT GUSTS AROUND 25 MPH WILL CAUSE FIRE WEATHER CONDITIONS
TO REACH CRITICAL LEVELS THIS AFTERNOON AND EARLY EVENING OVER
PORTIONS OF THE WEST AND NORTH CENTRAL. EXPECT POOR RELATIVE
HUMIDITY RECOVERY TONIGHT...BUT THE ARRIVAL OF A COLD FRONT ON SUNDAY
WILL BRING MOISTER AIR AND THE THREAT OF SOME SHOWERS...MAINLY OVER
THE WEST.

MIZ001-003-006>008-010>015-085-191100-
/O.CAN.KMQT.FW.A.0002.120519T1700Z-120520T0100Z/
KEWEENAW-NORTHERN HOUGHTON-ALGER-LUCE-CHIPPEWA-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-MACKINAC-
NORTHERN SCHOOLCRAFT-
551 AM EDT SAT MAY 19 2012 /451 AM CDT SAT MAY 19 2012/

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE EAST HALF OF UPPER MICHIGAN AWAY FROM LAKE
MICHIGAN AND LAKE HURON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE FIRE
WEATHER WATCH.

ALTHOUGH CONDITIONS ARE NOT LIKELY TO REACH RED FLAG CRITERIA
TODAY...HIGH TEMPERATURES WELL INTO THE 80S...MINIMUM RELATIVE
HUMIDITY AS LOW AS AROUND 25 PERCENT...AND A STEADY SOUTH WIND
BETWEEN 10 AND 20 MPH WILL CAUSE AN ELEVATED RISK OF WILDFIRES IN
THIS AREA. AREAS NEAR LAKE MICHIGAN AND NORTH OF HOUGHTON WILL SEE
SOME MODERATION OFF THE COOLER LAKE WATERS AND LESS AUSTERE FIRE
WEATHER CONDITIONS.

$$

MIZ002-004-005-009-084-191815-
/O.UPG.KMQT.FW.A.0002.120519T1700Z-120520T0100Z/
/O.NEW.KMQT.FW.W.0007.120519T1700Z-120520T0000Z/
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-SOUTHERN HOUGHTON-
551 AM EDT SAT MAY 19 2012 /451 AM CDT SAT MAY 19 2012/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY OVER PORTIONS OF WEST AND NORTH CENTRAL UPPER
MICHIGAN...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 002 ONTONAGON...FIRE WEATHER 
  ZONE 004 BARAGA...FIRE WEATHER ZONE 005 MARQUETTE...FIRE 
  WEATHER ZONE 009 GOGEBIC AND FIRE WEATHER ZONE 084 SOUTHERN 
  HOUGHTON.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* TEMPERATURES...IN THE 80S TO NEAR 90.

* IMPACTS...BURN RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE 
  INFORMATION ON BURN RESTRICTIONS...VISIT THE MICHIGAN DNR 
  WEBSITE AT HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER 
  CASE...OR BY CALLING 866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER
  CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A
  COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITY...WARM
  TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS
  WILDLAND FIRE CONDITIONS. CAMPFIRES...OUTDOOR GRILLS...SMOKING
  MATERIALS...CHAIN SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE
  POTENTIAL TO THROW A SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE
  FIRE.

* PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE 
  FIELD OF THIS RED FLAG WARNING.

&&

$$
KC
164 
WWUS83 KMQT 191740
RFWMQT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
140 PM EDT SAT MAY 19 2012

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON OVER PORTIONS OF
THE WEST AND NORTH CENTRAL...

.GUSTY SOUTH WINDS BETWEEN HIGH PRESSURE TO THE EAST AND A COLD
FRONT MOVING INTO MINNESOTA WILL CONTINUE TO DRAW UNSEASONABLY
WARM AIR INTO THE UPPER GREAT LAKES THIS AFTERNOON. THE COMBINATION
OF TEMPERATURES RISING TO NEAR 90...RELATIVE HUMIDITY FALLING AS LOW
AS 23 PERCENT...AND SUSTAINED SOUTH WINDS OF 15 TO 20 MPH WITH
FREQUENT GUSTS AROUND 25 MPH WILL CAUSE FIRE WEATHER CONDITIONS TO
REACH CRITICAL LEVELS THROUGH EARLY THIS EVENING OVER PORTIONS OF THE
WEST AND NORTH CENTRAL. EXPECT POOR RELATIVE HUMIDITY RECOVERY
TONIGHT...BUT THE ARRIVAL OF A COLD FRONT ON SUNDAY WILL BRING
MOISTER AIR AND THE THREAT OF SOME SHOWERS...MAINLY OVER THE WEST.

MIZ002-004-005-009-084-200000-
/O.CON.KMQT.FW.W.0007.000000T0000Z-120520T0000Z/
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-SOUTHERN HOUGHTON-
140 PM EDT SAT MAY 19 2012 /1240 PM CDT SAT MAY 19 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY OVER PORTIONS OF
WEST AND NORTH CENTRAL UPPER MICHIGAN...

* AFFECTED AREA...FIRE WEATHER ZONE 002 ONTONAGON...FIRE WEATHER 
  ZONE 004 BARAGA...FIRE WEATHER ZONE 005 MARQUETTE...FIRE 
  WEATHER ZONE 009 GOGEBIC AND FIRE WEATHER ZONE 084 SOUTHERN 
  HOUGHTON.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* TEMPERATURES...IN THE 80S TO NEAR 90.

* IMPACTS...BURN RESTRICTIONS ARE IN EFFECT. FOR MORE INFORMATION ON
  BURN RESTRICTIONS...VISIT THE MICHIGAN DNR WEBSITE AT
  HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER CASE...OR BY CALLING
  866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER CONDITIONS
  ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG
  WINDS...VERY LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND
  EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS WILDLAND FIRE
  CONDITIONS. CAMPFIRES...OUTDOOR GRILLS...SMOKING MATERIALS...CHAIN
  SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO THROW A
  SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE FIRE.

* PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE 
  FIELD OF THIS RED FLAG WARNING. 

&&

$$

SRF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this red flag warning went out at May 19, 1:37 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 19, 1:37 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
137 AM EDT SAT MAY 19 2012

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 423 PM EDT FRI MAY 18 2012

WARM FRONT HAS BLOWN BY TO THE NORTH OF LAKE SUPERIOR SO NOW CWA
WILL ENJOY WARM SECTOR LIVING THROUGH AT LEAST EARLY SATURDAY
EVENING. AFTER MORNING SHOWERS/TSRA AND CLOUDS DEPARTED...SKIES
HAVE BECOME MOSTLY SUNNY AND IT HAS REALLY WARMED UP...ESPECIALLY
WEST. A FEW SITES OVR ONTONAGON AND SOUTHERN HOUGHTON ZONES HAVE
REACHED UPR 80S WITH KENTON RAWS AT 90 DEGREES AS OF 19Z. DESPITE
THE WARMTH...DWPNTS HAVE STAYED STEADY AND NOT MIXED OUT AS MUCH AS
THEY COULD HAVE AND WINDS HAVE REMAINED GUSTY BUT NOT SIGNIFICANTLY
STRONG. COOLEST READINGS OVR THE EAST...BUT DESPITE THE CLOUDS
STAYING THROUGH EARLY AFTN...KERY IS QUICKLY RISING INTO THE 70S.

PRETTY QUIET SHORT TERM PERIOD...OTHER THAN FIRE WX CONCERNS WHICH
WILL BE DISCUSSED IN FIRE WX DISCUSSION BLO. EXPECT MAINLY CLEAR
SKIES TONIGHT. PRESSURE GRADIENT STAYING UP AND DEVELOPING LOW-LEVEL
JET AT 950-900MB 35-45 KTS WILL KEEP TEMPS QUITE WARM DESPITE DRY
AIR IN LOW-LEVELS. PREVIOUS FCST MIN TEMPS OF MID 50S INTERIOR EAST
TO LOW-MID 60S OVR PORTIONS OF WEST/NORTHWEST CWA SEEM ON TRACK.
PROBABLY LOOKING AT THE WARMEST DAY OF THE SPRING THUS FAR FOR
SATURDAY...ESPECIALLY GIVEN THE REALLY WARM START AND LACK OF ANY
APPRECIABLE CLOUD COVER. THESE TWO FACTORS WILL ALLOW AREA TO WARM
VERY QUICKLY ON SATURDAY MORNING. LIKELY WILL SEE LOWER 80S ALREADY
APPEARING ON SFC OBS BY MIDDAY. H85 TEMPS ARE SLIGHTLY COOLER THAN
TODAY BUT BASED ON UPSTREAM OBSERVATIONS IN MINNESOTA/WICONSIN AND
KNOWN LOCAL EFFECTS OVR UPR MICHIGAN...TEMPS AT OR EVEN SLIGHTLY
ABOVE READINGS FM THIS AFTN SEEM APPROPRIATE. PRESSURE GRADIENT AND
WINDS ALOFT SIMILAR TO WHAT WAS SEEN TODAY...SO EXPECT SOUTH WINDS
GUSTING AOA 20 MPH AT TIMES. COOLER TEMPS WILL OCCUR ALONG SHORE OF
LK MICHIGAN AND ALSO OVR PORTIONS OF KEWEENAW AND MARQUETTE AS SFC
WINDS FM NAM/REGIONAL GEM INDICATE SLIGHT BACKING TO MORE SSE IN
AFTN. PROBABLY WILL SEE SHARP TEMPERATURE GRADIENTS/SWINGS ALONG
THE SHORE AS OCCURRED TODAY OVR THESE SAME AREAS.

POPS/WX/SKY NOT MUCH OF AN ISSUE ON SATURDAY. SLOWER PROGRESSION OF
UPPER TROUGH OVR NORTHERN PLAINS AND ASSOCIATED COLD FRONT SHOULD
ONLY ALLOW FOR CLOUDS/POPS TO BEGIN AFFECTING FAR WESTERN LK
SUPERIOR BY 00Z SUNDAY. OTHERWISE THE DAY OVR CWA WILL BE FREE OF
POPS WITH PLENTY OF SUNSHINE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 423 PM EDT FRI MAY 18 2012

NAM SHOWS A CLOSED 500 MB LOW IN THE SERN U.S. WITH A RIDGE OVER THE
UPPER GREAT LAKES...TROUGHING IN THE CENTRAL PLAINS 00Z SUN. THIS
TROUGH HEADS EAST INTO THE UPPER GREAT LAKES ON SUNDAY AND THIS WILL
BRING A COLD FRONT THROUGH THE AREA. NAM BRINGS IN SOME 850-500 MB
Q-VECTOR CONVERGENCE AND SOME DEEPER MOISTURE SAT NIGHT AND THIS
LINGERS INTO MONDAY OVER THE AREA. GFS AND ECMWF SHOW ABOUT THE SAME
THING FOR Q-VECTOR CONVERGENCE AND MOISTURE. STILL NOT REAL EXCITED
ABOUT CHANCES FOR A WIDESPREAD RAINFALL EVENT AS FRONT IS DIEING AS
IT COMES THROUGH. MAJORITY OF DYNAMICS WILL REMAIN NORTH AND WEST OF
THE AREA. FOR THIS REASON...BECAUSE OF THE DROUGHT WE HAVE BEEN
IN...STILL DO NOT WANT TO HAVE HIGHER THAN CHANCE POPS. DROUGHTS
TEND TO BE PERSISTENT AND DO NOT WANT TO GET HOPES UP ABOUT THE RAIN
CHANCES UNLESS IT LOOKS LIKE A WIDESPREAD AND LONG LIVED EVENT WHICH
THIS WILL NOT BE. DID NOT CHANGE MUCH FOR WEATHER OR TEMPERATURES.
HUNG ON TO SOME POPS FOR MONDAY AS COLD FRONT SLOWLY LEAVES THE
AREA.

IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB TROUGH IN THE UPPER
GREAT LAKES 12Z MON. THIS TROUGH MOVES INTO THE ERN U.S. 12Z TUE
WITH A BROAD TROUGH IN THE WESTERN U.S. THIS TROUGH IN THE WESTERN
U.S. WILL BUILD UP A RIDGE ACROSS THE UPPER GREAT LAKES 12Z WED WITH
THIS RIDGE HANGING AROUND THE AREA THROUGH FRI. MANUAL PROGS FOLLOW
CLOSELY TO THE 00Z ECMWF WITH A FRONT REMAINING OFF TO THE WEST OF
THE AREA FOR THU AND FRI. THIS WILL MEAN A WARMING TREND FOR THE
EXTENDED WITH TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD AS WE GET
INTO THE WARM SECTOR THU THROUGH FRI. ECMWF SHOWING 850 MB
TEMPERATURES OF 18C-20C OVER THE AREA WITH THE COLDER TEMPERATURES
IN THE EAST FOR FRI. WOULD NOT BE SURPRISED IF A FEW 90S OCCURRED ON
FRI INTO THE NEXT WEEKEND IN SOME PLACES. BUMPED TEMPERATURES UP TO
HPC GUIDANCE WHICH WAS ONE OF THE WARMER ONES FOR THU AND FRI AS
PATTERN LOOKS VERY WARM. CONSALL AND ALLBLEND WERE TOO COLD FOR BOTH
DAYS AND ECMWF HAS BEEN SHOWING A WARM SIGNAL FOR THE PAST TWO DAYS
AND HAS BEEN CONSISTENT WITH IT. DID REMOVE SOME SLIGHT CHANCE POPS
IN FOR WED AND WED NIGHT EXCEPT IN THE FAR WEST WHICH IS CLOSER TO A
WARM FRONT. REMOVED POPS OVER THE CENTRAL AND EAST FOR THU AND THU
NIGHT FOR THIS REASON AS WELL.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 135 AM EDT SAT MAY 19 2012

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. EASTERN EDGE OF LLJ
CENTERED OVER NE MN WILL CREATE LLWS ON THE ORDER OF 30 TO 35 KTS
OVER THE LOWEST 1KFT TONIGHT...WITH THE MOST PROMINENT SHEAR AT IWD.
LLWS IS EXPECTED TO SUBSIDE AFTER DAYBREAK SUNDAY AS MIXING IS
ESTABLISHED...BUT THIS WILL ALLOW FOR GUSTY SOUTHERLY WINDS AT ALL
SITES...ESPECIALLY AT IWD AND SAW. MID-LEVEL CLOUD COVER THICKENS
LATE SATURDAY. SHOWERS AND POSSIBLY A THUNDERSTORM COULD BEGIN TO
AFFECT IWD BY THE END OF THE PERIOD AS A TROUGH/COLD FRONT APPROACH
THE AREA...THOUGH THEY WILL LIKELY REMAIN TO THE WEST UNTIL AFTER
06Z. LLWS ALSO REEMERGES AT SAW AS THE LLJ REDEVELOPS FURTHER EAST
THAN TONIGHT.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 423 PM EDT FRI MAY 18 2012

WINDS ACROSS LAKE SUPERIOR SHOULD REMAIN BELOW 25KTS THROUGH THE
PERIOD. HIGH PRESSURE ACROSS THE LOWER GREAT LAKES WILL REMAIN OVER
NEW ENGLAND INTO SATURDAY. LOW PRESSURE OVER SOUTHERN SASKATCHEWAN
AND THE DAKOTAS WILL PUSH ACROSS THE NORTHERN AND CENTRAL PLAINS
THROUGH SATURDAY...BEFORE SLIDING NORTH INTO ONTARIO SUNDAY. THIS
WILL ALLOW A COLD FRONT TO PUSH ACROSS THE UPPER GREAT LAKES SUNDAY
INTO EARLY MONDAY. BEHIND THE FRONT...HIGH PRESSURE WILL BUILD IN
FROM THE CENTRAL AND NORTHERN PLAINS THROUGH WEDNESDAY.
&&

.FIRE WEATHER...
ISSUED AT 423 PM EDT FRI MAY 18 2012
TEMPS WARMED CONSIDERABLY TODAY WITH SOME READINGS AROUND 90 DEGREES
OVR WESTERN UPR MICHIGAN. DWPNTS/RH VALUES HAVE NOT CRASHED AS THERE
WAS STREAM OF HIGHER H85 DPWNTS ALOFT WHICH SEEMED TO HAVE LIMITED
DEEP MIXING. DWPNTS MAY STILL FALL OFF OVR THE EAST THROUGH EARLY
EVENING BUT THIS AREA DID RECEIVE SOME RAINFALL INTO EARLY AFTN WITH
AMOUNTS UP TO 0.20 INCH IN SOME AREAS. POOR HUMIDITY RECOVERY STILL
IN STORE FOR TONIGHT WHICH WILL EVENTUALLY LEADS TO ANOTHER DAY OF
NEAR CRITICAL FIRE WEATHER CRITERIA ON SATURDAY. LATEST THINKING IS
THAT PORTIONS OF WESTERN AND NORTH CENTRAL UPR MICHIGAN WILL SEE
GREATEST POTENTIAL FOR RED FLAG CRITERIA SATURDAY AFTN.

TEMPS ARE CERTAINLY THERE AND HUMIDITY VALUES SHOULD FALL AT OR JUST
BLO 25 PCT IN SOME OF THESE AREAS. SOUTH WINDS LOOK MARGINAL THOUGH
/SUSTAINED 15-20 MPH WITH GUSTS AROUND 25 MPH/ AS SFC PRESSURE
GRADIENT LOOKS VERY SIMILAR TO TODAY /AROUND 8 MB FM IWD TO SSM/.
LOW-LEVEL JET IS SIMILAR AS WELL WITH MORNING VALUES AROUND 40 KTS
DECREASING TO 20-25 KTS BY AFTN AS THE LOW-LEVEL JET IS ENHANCED
MORE IN THE MORNING BY THE NOCTURNAL INVERSION.

KEPT THE FIRE WEATHER WATCH UP FOR ALL UPPER MICHIGAN ON SATURDAY.
LOOKING PRETTY MARGINAL FOR HUMIDITY OVER THE EASTERN SECTIONS...
BUT WILL LET THE WATCH GO ON FOR NOW SINCE IT DOES NOT SEEM TO BE
CLEAR CUT SITUATION EVEN OVR THE WESTERN HALF OF UPR MICHIGAN.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  FIRE WEATHER WATCH FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
     THROUGH THIS EVENING FOR MIZ001>015-084-085.

LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLA
LONG TERM...07
AVIATION...TK
MARINE...07
FIRE WEATHER...JLA
Hazardous weather outlook, May 18, 4:00 PM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
400 PM EDT FRI MAY 18 2012

MIZ001>007-009>014-084-085-191200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
400 PM EDT FRI MAY 18 2012 /300 PM CDT FRI MAY 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SATURDAY. SEE THE
LATEST FIRE WEATHER FORECAST AND FIRE WEATHER WATCH FOR FURTHER
DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN UPPER MICHIGAN ON
SATURDAY NIGHT...OVER ALL OF WEST AND CENTRAL UPPER MICHIGAN ON
SUNDAY AND SUNDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS FAR WESTERN UPPER MICHIGAN
WEDNESDAY AND WEDNESDAY NIGHT AND ACROSS WESTERN AND SOUTHERN UPPER
MICHIGAN ON THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-191200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
400 PM EDT FRI MAY 18 2012 /300 PM CDT FRI MAY 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS FAR WESTERN LAKE SUPERIOR LATE
SATURDAY AFTERNOON...ACROSS THE WEST HALF OF THE LAKE ON SATURDAY
NIGHT...OVER ALL OF LAKE SUPERIOR ON SUNDAY AND SUNDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY ACROSS
WESTERN LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-191200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
400 PM EDT FRI MAY 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 5:04 PM EDTSmall Craft AdvisoryMQT4 hr

Nearby

Red Flag Warnings in Michigan, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.